Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 31, 2007, 3:14 AM MDT for 11 counties in North Dakota. It took effect at Aug 31, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2007, 3:14 AM MDT (09:14 UTC)
- In effect from
- Aug 31, 2007, 12:00 PM MDT
- Expired
- Aug 31, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 310914 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT FRI AUG 31 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING OVER WESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW HUMIDITIES... .WARM TEMPERATURES AND GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH ARE EXPECTED THIS AFTERNOON AS LOW PRESSURE DEVELOPS OVER EASTERN MONTANA. IN ADDITION...AFTERNOON RELATIVE HUMIDITIES ARE FORECAST TO FALL IN THE 15 TO 25 PERCENT RANGE OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. THE LOW HUMIDITIES AND STRONG WINDS WILL POTENTIALLY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. NDZ001-009-017-018-031>033-040-041-043-044-312200- /O.UPG.KBIS.FW.A.0009.070831T1800Z-070901T0200Z/ /O.NEW.KBIS.FW.W.0009.070831T1800Z-070901T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 414 AM CDT FRI AUG 31 2007 /314 AM MDT FRI AUG 31 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHEAST WINDS OF 15 TO 30 MPH...COMBINED WITH TEMPERATURES IN THE MIDDLE 90S...WILL PRODUCE HUMIDITIES OF 15 TO 25 PERCENT. THE LOW HUMIDITIES AND STRONG WINDS WILL POTENTIALLY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
2 follow-up statements
000 WWUS83 KBIS 312035 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT FRI AUG 31 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING OVER THE WESTERN THIRD OF NORTH DAKOTA FOR STRONG WINDS AND LOW HUMIDITIES... .TEMPERATURES HAD REACHED THE LOW TO MID 90S OVER THE WESTERN THIRD OF NORTH DAKOTA THIS AFTERNOON. RELATIVE HUMIDITY VALUES THERE HAD DROPPED TO AROUND 20 PERCENT AND MAY DROP TO AS LOW AS 15 PERCENT LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WERE GUSTING TO NEAR 30 MPH...AND ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. THE LOW HUMIDITIES AND STRONG WINDS WILL POTENTIALLY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THROUGH EARLY EVENING. IN ADDITION...THE LATEST FORECAST INDICATES THAT THE WESTERN THIRD OF NORTH DAKOTA MAY SEE RED FLAG CONDITIONS AGAIN ON SATURDAY AFTERNOON AND EVENING. SOUTH WINDS OF 10 TO 20 MPH IN THE MORNING ARE FORECAST TO SWITCH TO THE WEST AND NORTHWEST BY NOON AND INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AS A COLD FRONT PASSES THROUGH THE AREA. TEMPERATURES WILL NOT BE VERY DIFFERENT ON THE WEST SIDE OF THE FRONT...BUT DRY AIR WILL BE USHERED IN WITH DEWPOINT TEMPERATURES FALLING DURING THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL LIKELY APPROACH 20 TO 25 PERCENT. STAY TUNED TO LATER FORECASTS AS CONDITIONS BECOME MORE CERTAIN. NDZ001-009-017-018-031>033-040-041-043-044-010200- /O.CON.KBIS.FW.W.0009.000000T0000Z-070901T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 335 PM CDT FRI AUG 31 2007 /235 PM MDT FRI AUG 31 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. TEMPERATURES HAD REACHED THE LOW TO MID 90S OVER THE WESTERN THIRD OF NORTH DAKOTA THIS AFTERNOON. RELATIVE HUMIDITY VALUES THERE HAD DROPPED TO AROUND 20 PERCENT AND MAY DROP TO AS LOW AS 15 PERCENT LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WERE GUSTING TO NEAR 30 MPH...AND ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
000 WWUS83 KBIS 010146 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 846 PM CDT FRI AUG 31 2007 NDZ001-009-017-018-031>033-040-041-043-044-010300- /O.EXP.KBIS.FW.W.0009.000000T0000Z-070901T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 846 PM CDT FRI AUG 31 2007 /746 PM MDT FRI AUG 31 2007/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. HUMIDITY HAS INCREASED AND WINDS HAVE DECREASED FOR THE EVENING. SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 31, 1:59 AM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 31, 1:59 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 259 AM CDT FRI AUG 31 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... LATEST SATELLITE IMAGERY LOOP PLACES THE UPPER RIDGE ALONG THE ND/MT BORDER THIS MORNING. AT THE SURFACE...A WEAKENING COLD FRONT OVER CENTRAL AND EASTERN NORTH DAKOTA WILL CONTINUE TO WASH OUT AS THE UPPER RIDGE APPROACHES AND A SOUTHEAST TO SOUTHERLY FLOW KICKS IN OVER THE ENTIRE CWA...ESSENTIALLY REMOVING ANY SURFACE CONVERGENCE. ALREADY EVIDENCE OF THIS OCCURRING ON THE LATEST MSAS ANALYSIS. LATEST WATER VAPOR IMAGERY SHOWS THE NEXT UPSTREAM SHORTWAVE OVER NOR WESTERN UTAH PRODUCING CLOUDS AND ISOLATED LIGHTNING STRIKES. THE GFS HANDLES THIS WAVE WELL LIFTING IT NORTHEAST TO THE ND/SD/MT BORDER BY AROUND 06Z SAT. THIS WAVE HAS THE POTENTIAL TO WEAKEN THE CAP AND PRODUCE ISOLATED ELEVATED CONVECTION LATE TONIGHT OVER THE SOUTHWEST...THEN MOVE NORTHEAST INTO CENTRAL NORTH DAKOTA SATURDAY MORNING. THUS HAVE ADDED ISOLATED TSTMS TO THE GRIDS LATE TONIGHT THROUGH SAT MORNING. AT THE VERY LEAST...WILL LIKELY SEE SOME CLOUD DEBRIS LATE TONIGHT/EARLY SATURDAY BASED UPON WHAT IS OCCURRING UPSTREAM NOW. THIS WILL HELP KEEP TEMPS WARM OVERNIGHT. THE UPPER RIDGE MOVES EAST TONIGHT ALLOWING FOR A COLD FRONT TO TRAVERSE ACROSS THE STATE SATURDAY. BUFFER SOUNDINGS SHOW CIN DECREASING TOWARD 00Z SUN...AND THUS THINK THERE WILL BE SOME CONVECTION OVER THE CENTRAL AND EASTERN PORTION OF OUR FORECAST AREA LATE IN THE AFTERNOON/EVENING TIME FRAME. HAVE ADJUSTED POPS SLIGHTLY AND COLLABORATED WITH NEIGHBORING OFFICES. COOLER ON SUNDAY BEHIND THE FRONT BY ROUGHLY 10 DEGREES. ZONAL FLOW CONTINUES THROUGH THE END OF THE SHORT TERM...WITH SUNDAY BEING DRY...THEN ANOTHER THREAT FOR PRECIP SUNDAY NIGHT AS A LOW LEVEL JET SETS UP AND SHORTWAVE ENERGY MOVING THROUGH THE STATE. MENTIONED SLATED TSTMS MOST AREAS SUNDAY NIGHT...IN LINE WITH SURROUNDING OFFICES TO OUR SOUTH. .LONG TERM...MONDAY THROUGH FRIDAY EXTENDED PERIODS BECOME MORE ACTIVE AS LARGE SHORTWAVE TROUGH SLOWLY MOVES FROM PACIFIC NORTHWEST TO NORTHERN PLAINS BY END OF EXTENDED PERIODS. TROUGH MOVES ONSHORE MONDAY WITH EVIDENCE OF LEE TROUGHING ALREADY STARTING ATTM. WARM SECTOR CAPPING WILL LIMIT PRECIPITATION CHANCES EARLY IN EXTENDED. GFS NOW PUSHES TROUGH TO WESTERN BORDER BY TUESDAY MIDNIGHT AND TO EASTERN COUNTIES BY THURSDAY AFTERNOON. FRONTAL SYSTEM LINGERS ALONG RED RIVER VALLEY THROUGH NEW DAY EIGHT AND SINCE IN ALL LIKELYHOOD THE MOVEMENT IS FORECAST TO FAST WILL ADD POPS AGAIN TO DAY EIGHT AND RETURN THEM TO DAY SEVEN. && .AVIATION... SOME LOW CLOUD AND FOG FORMING ALONG WEAK FRONTAL BORDER OVER RUNNING SAGGING SOUTHWEST FROM NORTHWEST MINNESOTA AND NORTHEAST NORTH DAKOTA. KJMS ALREADY 8SM WITH 11U-3.9U SATELLITE LOOP SHOWING STRATUS MOVING WEST AND SOUTH OVER NORTHEAST QUARTER OF STATE. WILL ADD SOME LOWER CLOUD AND BR TO KJMS TAF. OTHERWISE VFR CONDS. && .FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ZONES MENTIONED BELOW. BUFFER SOUNDINGS SUPPORT MIXNG/DRY ADIABATIC LAPSE RATES TO AROUND 850MB THIS AFTERNOON AND EVENING WHICH WILL MIX DOWN WINDS BETWEEN 25-30KT. DRIER AIR ALOFT WILL ALSO MIX DOWN AND CREATE MINIMUM RHS BETWEEN 15 AND 25 PERCENT IN MOST AREAS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040- 041-043-044. && KS/HW
Hazardous weather outlook, Aug 30, 2:57 PM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT THU AUG 30 2007 NDZ002>005-010>013-019>023-034>036-042-045-046-312100- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT- SIOUX-EMMONS- 357 PM CDT THU AUG 30 2007 /257 PM MDT THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN MONDAY...THEN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-312100- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 357 PM CDT THU AUG 30 2007 /257 PM MDT THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON THROUGH EARLY EVENING FOR GUSTY SOUTH WINDS OF 15 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN MONDAY...THEN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-037-047-048-050-051-312100- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 357 PM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THERE IS ENOUGH INSTABILITY FOR SOME STORMS TO BE STRONG WITH SMALL HAIL AND GUSTY WINDS. LIGHTNING IS A THREAT WITH ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN MONDAY...THEN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.